Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 116, NWS Grand Forks, ND

August 3, 20126 counties in Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 3, 2012, 8:12 PM CDT for 6 counties in Minnesota. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2012, 8:12 PM CDT (01:12 UTC)
Expired
Aug 3, 2012, 9:15 PM CDT
In force
63 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Becker County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 183 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 8:13 PM CDTTSTM WND GST 61Fergus Falls, MN
Aug 3, 8:15 PM CDTTSTM WND DMGStar Lake, MNBOAT LIFTS... DOCKS AND BOATS WERE FLIPPED ONTO SHORE. REPORT AND PHOTOS POSTED TO LCAL NEWS MEDIA VIA FACEBOOK.
Aug 3, 8:20 PM CDTTSTM WND GST 574 N Ottertail, MNOBSERVED ALONG HIGHWAY 108 AT RUSH LAKE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 2:14 PM CDTSevere Thunderstorm WatchSPC7 hr
Aug 3, 7:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.1
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WUUS53 KFGF 040112
SVRFGF
MNC005-027-029-057-111-159-040215-
/O.NEW.KFGF.SV.W.0116.120804T0112Z-120804T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
812 PM CDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BECKER COUNTY IN NORTHWEST MINNESOTA...
  SOUTHEASTERN CLAY COUNTY IN NORTHWEST MINNESOTA...
  SOUTHEASTERN CLEARWATER COUNTY IN NORTHWEST MINNESOTA...
  HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...
  OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
  WADENA COUNTY IN CENTRAL MINNESOTA...

* UNTIL 915 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF TULABY
  LAKE TO 6 MILES SOUTHWEST OF BUTLER...MOVING TO THE EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WADENA...MIDWAY AND HILLVIEW AROUND 820 PM CDT.
  VERNDALE...TWO INLETS AND OSAGE AROUND 825 PM CDT.
  SEBEKA...MENAHGA AND BLUE GRASS AROUND 830 PM CDT.
  STAPLES AIRPORT...PARK RAPIDS AND HUBBARD AROUND 835 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE ALDRICH...HUNTERSVILLE...OYLEN...NEVIS...LAPORTE AND
BENEDICT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4680 9477 4640 9477 4637 9472 4636 9486
      4636 9514 4610 9515 4611 9607 4656 9629
      4663 9628 4663 9632 4691 9646 4735 9467
      4681 9465
TIME...MOT...LOC 0111Z 251DEG 42KT 4714 9551 4662 9538
WIND...HAIL 70MPH 1.00IN

$$

TG
3 follow-up statements
240 
WWUS53 KFGF 040136
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
836 PM CDT FRI AUG 3 2012

MNC005-027-029-057-111-159-040215-
/O.CON.KFGF.SV.W.0116.000000T0000Z-120804T0215Z/
HUBBARD MN-WADENA MN-CLAY MN-OTTER TAIL MN-BECKER MN-CLEARWATER MN-
836 PM CDT FRI AUG 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WADENA COUNTY
IN CENTRAL MINNESOTA...AND HUBBARD COUNTY IN NORTH CENTRAL
MINNESOTA...AND SOUTHEASTERN CLEARWATER...BECKER AND SOUTHEASTERN
CLAY COUNTIES IN NORTHWEST MINNESOTA...AND OTTER TAIL COUNTY IN WEST
CENTRAL MINNESOTA UNTIL 915 PM CDT...

AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF LAKE ITASCA TO 3
MILES NORTH OF SEBEKA...MOVING TO THE EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STAPLES AIRPORT AND HUBBARD AROUND 840 PM CDT.
  OYLEN...NIMROD AND LAKE GEORGE AROUND 845 PM CDT.
  NEVIS AROUND 850 PM CDT.
  KABEKONA AND BADOURA AROUND 855 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE HUNTERSVILLE...EMMAVILLE...DORSET...LAPORTE...GUTHRIE AND
CHAMBERLAIN.

THERE IS AN ADDITIONAL STORM 15 MILES NORTHEAST OF FERGUS FALLS... 
MOVING TO THE EAST AT 45 MPH...CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 70 MPH AND QUARTER SIZE HAIL. 

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4680 9477 4640 9477 4637 9472 4636 9486
      4636 9514 4610 9515 4611 9607 4656 9629
      4663 9628 4663 9632 4691 9646 4735 9467
      4681 9465
TIME...MOT...LOC 0134Z 252DEG 39KT 4720 9518 4668 9505
WIND...HAIL 70MPH 1.00IN

$$

TG
942 
WWUS53 KFGF 040200
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
900 PM CDT FRI AUG 3 2012

MNC027-040210-
/O.CAN.KFGF.SV.W.0116.000000T0000Z-120804T0215Z/
CLAY MN-
900 PM CDT FRI AUG 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IN
NORTHWEST MINNESOTA IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4680 9477 4640 9477 4637 9472 4636 9486
      4636 9514 4610 9515 4613 9584 4659 9594
      4673 9595 4691 9595 4704 9593 4735 9467
      4681 9465
TIME...MOT...LOC 0200Z 263DEG 45KT 4725 9475 4666 9489
          4614 9550

$$

MNC005-029-057-111-159-040215-
/O.CON.KFGF.SV.W.0116.000000T0000Z-120804T0215Z/
HUBBARD MN-WADENA MN-OTTER TAIL MN-BECKER MN-CLEARWATER MN-
900 PM CDT FRI AUG 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WADENA COUNTY
IN CENTRAL MINNESOTA...AND HUBBARD COUNTY IN NORTH CENTRAL
MINNESOTA...AND SOUTHEASTERN CLEARWATER AND BECKER COUNTIES IN
NORTHWEST MINNESOTA...AND EASTERN OTTER TAIL COUNTY IN WEST CENTRAL
MINNESOTA UNTIL 915 PM CDT...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR KABEKONA TO 5 MILES WEST OF NIMROD TO 4 MILES WEST OF
URBANK...MOVING TO THE EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CHAMBERLAIN...BENEDICT AND BADOURA AROUND 905 PM CDT.
  VERNDALE...PARKERS PRAIRIE AND WRIGHTSTOWN AROUND 910 PM CDT.
  STAPLES AIRPORT AND ALDRICH AROUND 915 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE AKELEY AND OYLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4680 9477 4640 9477 4637 9472 4636 9486
      4636 9514 4610 9515 4613 9584 4659 9594
      4673 9595 4691 9595 4704 9593 4735 9467
      4681 9465
TIME...MOT...LOC 0200Z 263DEG 45KT 4725 9475 4666 9489
          4614 9550
WIND...HAIL 60MPH 0.75IN

$$

TG
093 
WWUS53 KFGF 040214
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
914 PM CDT FRI AUG 3 2012

MNC005-029-057-111-159-040224-
/O.EXP.KFGF.SV.W.0116.000000T0000Z-120804T0215Z/
HUBBARD MN-WADENA MN-OTTER TAIL MN-BECKER MN-CLEARWATER MN-
914 PM CDT FRI AUG 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR WADENA COUNTY IN CENTRAL
MINNESOTA...AND HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...AND
SOUTHEASTERN CLEARWATER AND BECKER COUNTIES IN NORTHWEST MINNESOTA...
AND EASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA WILL EXPIRE
AT 915 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4680 9477 4640 9477 4637 9472 4636 9486
      4636 9514 4610 9515 4613 9584 4659 9594
      4673 9595 4691 9595 4704 9593 4735 9467
      4681 9465
TIME...MOT...LOC 0214Z 263DEG 45KT 4726 9449 4668 9464
          4616 9525

$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:21 PM CDT, 5 hours 51 minutes earlier.

Area forecast discussion, Aug 3, 2:21 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
221 PM CDT FRI AUG 3 2012

.SHORT TERM (TONIGHT-MONDAY)...MAIN CONCERN WILL BE SEVERE
POTENTIAL. 12Z MODELS IN DECENT AGREEMENT AND WILL USE A BLEND FOR
DETAILS. SITUATION APPEARS TO BE UNFOLDING AS EXPECTED. SURFACE
BOUNDARY/COLD FRONT ACROSS CENTRAL NORTH DAKOTA WILL CONTINUE TO
PROPAGATE EASTWARD INTO THE EVENING HOURS. AS FORCING (SEEN BY
SHOWERS AND THUNDERSTORMS BEHIND THIS FEATURE) MOVES INTO THE AREA
OF HIGHER INSTABILITY (WEAKER CIN) EXPECT MORE SURFACE BASED AND
THUS STRONGER STORMS...LIKELY BY 20Z-21Z. EXPECTING A STRONG LINE
OF STORMS TO MOVE THROUGH THE REGION FROM WEST TO EAST...MUCH LIKE
THE HRRR HAS BEEN SUGGESTING. THE MAIN QUESTION AT THIS POINT IS
WHETHER OR NOT VERY STRONG DEEP LAYER (50+ KNOTS) ENTERING THE
WESTERN FA AFTER 00Z WILL INTERACT WITH THE LINE OF STORMS. THE
STRONGEST DEEP LAYER SHEAR MAY LAG THE STORMS...BUT INCREASING
SHEAR SHOULD HELP AID ORGANIZED ACTIVITY. SEE SWODY1/SWOMCD
1691/WATCH 553 FOR MORE DETAILS. MADE SOME MINOR CHANGES TO
POP/WX GRIDS BASED ON EXPECTED TIMING.

SATURDAY...UPPER LOW WILL SLOWLY PROPAGATE THROUGH THE REGION.
COLD AIR ADVECTION AND WINDY CONDITIONS EXPECTED BY THE AFTERNOON
HOURS...ALONG WITH SHOWERS AND POSSIBLY THUNDER.

SUNDAY-MONDAY...NORTHWEST FLOW ALOFT WITH WARMING AIRMASS WILL BE
THE GENERAL RULE. A WEAK FROPA IS EXPECTED ON MONDAY...BUT DRY
AIRMASS WILL REMAIN IN PLACE AND NO PRECIP EXPECTED.

.LONG TERM (MONDAY NIGHT-FRIDAY)...MEDIUM RANGE MODELS SHARE SAME
BASIC LARGE-SCALE SYNOPTIC PATTERN NEXT WEEK...BUT DIFFER QUITE A
BIT IN DETAIL. WITH RIDGE CENTERED OVER THE FOUR CORNERS AND A
HUDSON BAY TROUGH...NORTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE
NORTHERN PLAINS. BOTH GFS/ECMWF PAINT PERIODS OF LIGHT QPF TUESDAY
NIGHT THROUGH THE END OF THE WEEK WITH WEAK EMBEDDED SHORT-
WAVES...SO WILL MAINTAIN ALL BLEND 20 TO 30 POPS. NO REAL CHANGE
IN AIR MASS...SO TEMPERATURES WILL RANGE FROM THE 80S DURING THE
DAY TO THE 60S AT NIGHT.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ND WILL MOVE
EAST- NORTHEASTWARD LATE THIS AFTERNOON AND EVENING...IMPACTING
ALL TAF SITES. SOME STORMS MAY BE SEVERE WITH DAMAGING WIND AND
LARGE HAIL. CEILINGS AND VISIBILITY MAY ALSO DROP INTO THE
MVFR/IFR RANGE WITH STRONGER STORMS. GUSTY SOUTH-SOUTHEAST WIND
WILL SHIFT TO THE WEST-NORTHWEST OVERNIGHT AFTER COLD FRONTAL
PASSAGE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

TG/ROGERS
Hazardous weather outlook, Aug 3, 5:54 AM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
554 AM CDT FRI AUG 3 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-041100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
554 AM CDT FRI AUG 3 2012

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL
MINNESOTA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING
WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES FROM 3 PM UNTIL
MIDNIGHT. THE BEST CHANCE FOR TORNADOES IS EXPECTED ALONG AND
SOUTH OF THE INTERSTATE 94 CORRIDOR IN SOUTHEAST NORTH DAKOTA INTO
WEST CENTRAL MINNESOTA.

A STRONG COLD FRONT AND UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE
THROUGH THE REGION TONIGHT...CAUSING THE CHANCE FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

DK

In the hours before

Local storm report, Aug 3, 7:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
736 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             4 NNW GARDNER           47.20N 97.00W
08/03/2012  E1.25 INCH       CASS               ND   BROADCAST MEDIA

            REPORTED ON I-29 NORTH OF GARDNER. TIME AND EXACT
            LOCATION ESTIMATED FROM RADAR.

&&

JAM
Local storm report, Aug 3, 7:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
745 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     MAPLE BAY               47.64N 96.22W
08/03/2012                   POLK               MN   LAW ENFORCEMENT

            TREES REPORTED DOWN AND BOATLIFTS FLIPPED OVER.

&&

JAM
Local storm report, Aug 3, 7:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
752 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     ABERCROMBIE             46.45N 96.73W
08/03/2012                   RICHLAND           ND   FIRE DEPT/RESCUE

            TREES DOWN AND UPROOTED. ESTIMATED WINDS OF 70 TO 80 MPH.

0705 PM     TSTM WND DMG     DORAN                   46.19N 96.49W
08/03/2012                   WILKIN             MN   TRAINED SPOTTER

            BRANCHES REPORTED DOWN.

&&

JAM
Local storm report, Aug 3, 8:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
803 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     MENTOR                  47.70N 96.14W
08/03/2012                   POLK               MN   PUBLIC

            TREES AND POWER LINES DOWN.

&&

JAM
Local storm report, Aug 3, 8:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
805 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     PELICAN RAPIDS          46.57N 96.09W
08/03/2012                   OTTER TAIL         MN   AMATEUR RADIO

            300 YEAR OLD 12 INCH DIAMETER MAPLE FELLED.

&&

WBARRETT
Local storm report, Aug 3, 8:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
810 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     PELICAN RAPIDS          46.57N 96.09W
08/03/2012                   OTTER TAIL         MN   AMATEUR RADIO

            4 TO 6 INCH DIAMETER TREES DOWN, CITY OF PELICAN RAPIDS
            WITHOUT POWER.

&&

WBARRETT

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:11 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Norman, Polk, Red Lake64 min
Aug 3, 7:20 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Hubbard, Otter Tail, Wadena, Wilkin55 min
Aug 3, 7:22 PM CDTTornado WarningFGFClearwater, Polk, Red Lake39 min
Aug 3, 7:32 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Mahnomen, Norman58 min
Aug 3, 7:44 PM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin61 min
Aug 3, 7:54 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Pennington, Polk, Red Lake66 min
Aug 3, 7:57 PM CDTTornado WarningFGFBecker, Clay, Mahnomen, Norman48 min
Aug 3, 8:06 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail, Wilkin54 min
Aug 3, 8:20 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen, Norman and 1 more55 min
Aug 3, 8:27 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Lake of the Woods, Marshall, Roseau63 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.